MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939354080
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/02/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
G4: premarket / 510(k) #: k213593.
 
Event or Problem Description
It was reported that death occurred.The patient presented with st-elevation myocardial infarction.The 70% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending (lad) artery.The lad was wires and an opticross 6 hd imaging catheter advanced for intravascular ultrasound (ivus) examination of the target lesion.The target lesion was stented without incident.The guidewire was then redirected, and the opticross catheter advanced; images were successfully captured.Upon removal of the opticross, the guidewire was found to be kinked within the vessel, making removal over the wire difficult.The physician proceeded to remove both the catheter and wire together.An angiogram at that time revealed a perforation in the left main artery.The patient experienced chest pain related to the perforation.A stent was placed in the left main, and an echocardiogram showed minimal perfusion into the pericardium.The patient was intubated and transferred to the icu.Subsequently, the patient decompensated and was returned to the catheterization lab.Additional angiographic imaging showed that the perforation in the left main had slowed, and the echocardiogram revealed minimal effusion.The perforation was attributed to kinking of a non-boston scientific guidewire during removal of the opticross catheter; there was no visible damage to the catheter.The patient died the day after the procedure.The official cause of death was cardiac arrest after extubation.It was about 24 hours from the catheter lab to the patient's cardiac arrest.There was no autopsy but it was stated the patient died presumably of cardiac tamponade.
 
Additional Manufacturer Narrative
G4: premarket / 510(k) #: k213593.D6 device codes: corrected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4: premarket / 510(k) #: k213593.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed the catheter was returned entangled over a non-boston scientific kinked guidewire.Microscopic inspection showed the guidewire exit port was damaged, but the distal section of the tip was in good condition.A test guidewire was inserted, and there was no indication of resistance when tracking the guidewire into the catheter.Media provided by the client showed partially the catheter with an interaction with a non-boston scientific kinked guidewire.The guidewire appears to be kinked and that the flow appears to be slow in the mid-distal part of the left anterior descending artery.
 
Event or Problem Description

Brand Name
OPTICROSS? 6 HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23124687
Report Number2124215-2025-65396
Device Sequence Number9287589
Product Code OBJ
UDI-Device Identifier08714729960775
UDI-Public(01)08714729960775(17)270704(10)36897624
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939354080
Device Catalogue NumberH74939354080
Device Lot Number0036897624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/30/2025
12/09/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date10/21/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDEWIRE: TERUMO.; RUNTHROUGH GUIDEWIRE: TERUMO.; RUNTHROUGH GUIDEWIRE: TERUMO.
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexMale